Alert archive / California / Red Flag Warnings in 2017

Red Flag Warning 3, NWS Los Angeles, CA

July 5, 2017

NWS Los Angeles, CA issued this red flag warning at Jul 5, 2017, 1:29 PM PDT. It took effect at Jul 6, 2017, 6:00 PM PDT. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2017, 1:29 PM PDT (20:29 UTC)
In effect from
Jul 6, 2017, 6:00 PM PDT
Expired
Jul 8, 2017, 9:19 AM PDT
In force
39 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

479 
WWUS86 KLOX 052029
RFWLOX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
129 PM PDT Wed Jul 5 2017

...RED FLAG WARNING IN EFFECT FROM THURSDAY EVENING THROUGH 
SATURDAY MORNING FOR GUSTY SUNDOWNER WINDS AND LOW RELATIVE 
HUMIDITY FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST...

.Increasing northerly winds, low humidities, and very hot
temperatures will lead to several hours of critical fire weather
conditions in the Santa Barbara County mountains and south coast
Thursday evening through Saturday morning. The strongest winds
and hottest temperatures are expected late Friday afternoon and
evening during which temperatures could climb to around
100 degrees with winds gusting to 50 mph. During the late
afternoon and evening the winds will be strongest west of Goleta.
Then as winds start to shift to the north and northeast overnight
the focus of the winds will be from San Marcos Pass east through
Montecito and Carpinteria.

CAZ239-252-060430-
/O.UPG.KLOX.FW.A.0002.170707T0100Z-170708T1700Z/
/O.NEW.KLOX.FW.W.0003.170707T0100Z-170708T1700Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
129 PM PDT Wed Jul 5 2017

...RED FLAG WARNING IN EFFECT FROM 6 PM THURSDAY TO 10 AM PDT
SATURDAY FOR GUSTY SUNDOWNER WINDS AND LOW RELATIVE HUMIDITY...

The National Weather Service in Los Angeles/Oxnard has issued a 
Red Flag Warning for gusty sundowner winds and low relative 
humidity...which is in effect from 6 PM Thursday to 10 AM PDT 
Saturday.

* Winds...North 20 to 30 mph with gusts up to 50 mph, strongest
  below passes and canyons and foothills of the Santa Ynez Range 
  Friday evening.

* Relative Humidity...Dropping to between 10 and 20 percent 
  during the windiest periods. Lowest in the foothills and 
  through the canyons.

* Temperatures...Mid 80s to mid 90s during the late afternoon 
  and evening with isolated locations around 100, especially 
  Friday in the foothills of the Santa Ynez Range.

* Impacts...If fire ignition occurs, conditions may be favorable 
  for extreme fire behavior which would threaten life and 
  property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

MW/Gomberg
6 follow-up statements
823 
WWUS86 KLOX 060401
RFWLOX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
901 PM PDT Wed Jul 5 2017

...RED FLAG WARNING IN EFFECT FROM THURSDAY EVENING THROUGH
SATURDAY MORNING FOR GUSTY SUNDOWNER WINDS AND LOW RELATIVE
HUMIDITY FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST...

.Increasing northerly winds, low humidities, and very hot
temperatures will lead to several hours of critical fire weather
conditions in the Santa Barbara County mountains and south coast
Thursday evening through Saturday morning. The strongest winds
and hottest temperatures are expected late Friday afternoon and
evening during which temperatures could climb to around
100 degrees with winds gusting to 50 mph. During the late
afternoon and evening the winds will be strongest west of Goleta.
Then as winds start to shift to the north and northeast overnight
the focus of the winds will be from San Marcos Pass east through
Montecito and Carpinteria.

CAZ239-252-061730-
/O.CON.KLOX.FW.W.0003.170707T0100Z-170708T1700Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
901 PM PDT Wed Jul 5 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM THURSDAY TO 10 AM
PDT SATURDAY FOR GUSTY SUNDOWNER WINDS AND LOW RELATIVE
HUMIDITY...

* Winds...North 20 to 30 mph with gusts up to 50 mph, strongest 
  below passes and canyons and foothills of the Santa Ynez Range 
  Friday evening.

* Relative Humidity...Dropping to between 10 and 20 percent 
  during the windiest periods. Lowest in the foothills and 
  through the canyons.

* Temperatures...Mid 80s to mid 90s during the late afternoon 
  and evening with isolated locations around 100, especially 
  Friday in the foothills of the Santa Ynez Range.

* Impacts...If fire ignition occurs, conditions may be favorable 
  for extreme fire behavior which would threaten life and 
  property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
255 
WWUS86 KLOX 061635
RFWLOX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
935 AM PDT Thu Jul 6 2017

...RED FLAG WARNING IN EFFECT FROM THIS EVENING THROUGH SATURDAY 
MORNING FOR GUSTY SUNDOWNER WINDS AND LOW RELATIVE HUMIDITY FOR 
THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST...

.Increasing northerly winds, low humidities, and very hot
temperatures will lead to critical fire weather conditions in the
Santa Barbara County mountains and south coast this evening 
through at least Saturday morning and possibly into Sunday morning
as well. Conditions for tonight don't look quite as favorable as 
computer models indicated yesterday but there will still be 3 to 
6 hours of at least near critical conditions, especially foothills
and through passes and canyons, with temperatures climbing into 
the mid 90s in some areas. The strongest winds and hottest 
temperatures are expected late Friday afternoon and evening and 
possibly again Saturday evening during which temperatures could 
climb to around 100 degrees with winds gusting to 50 mph. During 
the late afternoon and evening the winds will be strongest west of
Goleta. Then as winds start to shift to the north and northeast 
overnight the focus of the winds will be from San Marcos Pass east
through Montecito and Carpinteria.

CAZ239-252-070045-
/O.CON.KLOX.FW.W.0003.170707T0100Z-170708T1700Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
935 AM PDT Thu Jul 6 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
10 AM PDT SATURDAY FOR GUSTY SUNDOWNER WINDS AND LOW RELATIVE
HUMIDITY...

* Winds...For tonight north 15 to 25 mph with gusts up to 40 mph,
  strongest below passes and canyons and foothills of the Santa
  Ynez Range. Then 5-10 mph stronger Friday evening.

* Relative Humidity...Dropping to between 15 and 20 percent
  tonight and 10-15 percent Friday night. Lowest in the foothills
  and through the canyons.

* Temperatures...Mid 80s to mid 90s during the late afternoon 
  and evening with isolated locations around 100, especially 
  Friday in the foothills of the Santa Ynez Range.

* Impacts...If fire ignition occurs, conditions may be favorable 
  for extreme fire behavior which would threaten life and 
  property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

MW
085 
WWUS86 KLOX 062140
RFWLOX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
240 PM PDT Thu Jul 6 2017

...RED FLAG WARNING IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING FOR GUSTY SUNDOWNER WINDS AND LOW RELATIVE HUMIDITY FOR
THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST...

.Increasing northerly winds, low humidities, and very hot
temperatures will lead to critical fire weather conditions in the
Santa Barbara County mountains and south coast this evening
through at least Saturday morning and possibly into Sunday
morning as well. Conditions for tonight don't look quite as
favorable as computer models indicated yesterday but there will
still be 3 to 6 hours of at least near critical conditions,
especially foothills and through passes and canyons, with
temperatures climbing into the mid 90s in some areas. The
strongest winds and hottest temperatures are expected late Friday
afternoon and evening and possibly again Saturday evening during
which temperatures could climb to around 100 degrees with winds
gusting to 50 mph. During the late afternoon and evening the
winds will be strongest west of Goleta. Then as winds start to
shift to the north and northeast overnight the focus of the winds
will be from San Marcos Pass east through Montecito and
Carpinteria.

CAZ239-252-071715-
/O.CON.KLOX.FW.W.0003.170707T0100Z-170708T1700Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
240 PM PDT Thu Jul 6 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
10 AM PDT SATURDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE 
SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST...

* Winds...For tonight north 15 to 25 mph with gusts up to 40 
  mph, strongest below passes and canyons and foothills of the 
  Santa Ynez Range. Then 5-10 mph stronger Friday evening.

* Relative Humidity...Dropping to between 15 and 20 percent 
  tonight and 10-15 percent Friday night. Lowest in the 
  foothills and through the canyons.

* Temperatures...Mid 80s to mid 90s during the late afternoon 
  and evening with isolated locations around 100, especially 
  Friday in the foothills of the Santa Ynez Range.

* Impacts...If fire ignition occurs, conditions may be favorable 
  for extreme fire behavior which would threaten life and 
  property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
112 
WWUS86 KLOX 071624
RFWLOX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
924 AM PDT Fri Jul 7 2017

...RED FLAG WARNING IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING FOR GUSTY SUNDOWNER WINDS AND LOW RELATIVE HUMIDITY FOR
THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST...

.Increasing northerly winds, low humidities, and very hot
temperatures will lead to critical fire weather conditions in the
Santa Barbara County mountains and south coast through at least 
Saturday morning and possibly into Sunday morning as well. 
Temperatures are expected to climb to around 100 degrees with 
winds gusting to 50 mph, strongest in the foothills and through
passes and canyons. During the late afternoon and evening the 
winds will be strongest west of Goleta. Then as winds start to 
shift to the north and northeast overnight the focus of the winds 
will be from San Marcos Pass east through Montecito and 
Carpinteria.

CAZ239-252-080030-
/O.CON.KLOX.FW.W.0003.000000T0000Z-170708T1700Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
924 AM PDT Fri Jul 7 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PDT SATURDAY
FOR GUSTY SUNDOWNER WINDS AND LOW RELATIVE HUMIDITY FOR THE SANTA
BARBARA COUNTY MOUNTAINS AND SOUTH COAST...

* Winds...North 20 to 30 mph with gusts up to 50 mph, strongest
  through passes and canyons and foothills of the Santa Ynez 
  Range.

* Relative Humidity...Dropping to between 10 and 20 percent
  tonight. Lowest in the foothills and through the canyons.

* Temperatures...Mid 80s to mid 90s during the late afternoon and
  evening with isolated locations around 100.

* Impacts...If fire ignition occurs, conditions may be favorable 
  for extreme fire behavior which would threaten life and 
  property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

MW
338 
WWUS86 KLOX 072143
RFWLOX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
243 PM PDT Fri Jul 7 2017

...RED FLAG WARNING IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING FOR GUSTY SUNDOWNER WINDS AND LOW RELATIVE HUMIDITY FOR
THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST...

.Increasing northerly winds, low humidities, and very hot
temperatures will lead to critical fire weather conditions in the
Santa Barbara County mountains and portions of the south coast 
through at least Saturday morning and possibly into Sunday morning
as well. Temperatures are expected to climb to around 100 degrees
with winds gusting to 50 mph, strongest in the foothills and 
through passes and canyons. During the late afternoon and evening 
the winds will be strongest west of Goleta. Then as winds start to
shift to the north and northeast overnight the focus of the winds
will be from San Marcos Pass east through Montecito and 
Carpinteria. 

For Saturday afternoon and evening, at this time winds are not
expected to be as strong as tonight but still gusty, very hot and
dry. Conditions likely won't reach the six hour duration criteria
but could still be critical for at least a few hours with winds 
around 40 mph and temperatures in the mid to upper 90s. For now 
will issue a fire weather watch and re-evaluate Saturday whether 
an upgrade to a warning is needed.

CAZ239-252-081715-
/O.NEW.KLOX.FW.A.0003.170708T2300Z-170709T1000Z/
/O.CON.KLOX.FW.W.0003.000000T0000Z-170708T1700Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
243 PM PDT Fri Jul 7 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 AM PDT SATURDAY
FOR GUSTY SUNDOWNER WINDS AND LOW RELATIVE HUMIDITY FOR THE SANTA
BARBARA COUNTY MOUNTAINS AND SOUTH COAST... 

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH 
LATE SATURDAY NIGHT FOR GUSTY SUNDOWNER WINDS AND LOW RELATIVE 
HUMIDITY FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST...

THE NATIONAL WEATHER SERVICE IN Los Angeles/Oxnard HAS ISSUED a
Fire Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS
IN EFFECT from Saturday afternoon through late Saturday night.

* Winds...For tonight north 20 to 30 mph with gusts up to 50 mph,
  strongest through passes and canyons and foothills of the Santa
  Ynez Range. For Saturday north 15 to 25 mph with gusts to
  between 30 and 40 mph. Winds will be lighter from mid morning to
  mid afternoon.

* Relative Humidity...Dropping to between 10 and 20 percent
  tonight. Lowest in the foothills and through the canyons. Rising
  from mid morning through mid afternoon Saturday then dropping to
  between 10 and 20 percent late Saturday afternoon and evening.

* Temperatures...Mid 80s to mid 90s during the late afternoon and
  evening with isolated locations around 100. Slightly cooler
  Saturday.

* Impacts...If fire ignition occurs, conditions may be favorable 
  for extreme fire behavior which would threaten life and 
  property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

MW
404 
WWUS86 KLOX 081619
RFWLOX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
919 AM PDT Sat Jul 8 2017

...FIRE WEATHER WATCH IN EFFECT FROM LATE THIS AFTERNOON EVENING 
THROUGH TONIGHT FOR GUSTY SUNDOWNER WINDS AND LOW RELATIVE 
HUMIDITY FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST...

.Sundowner conditions last night again generated a marginal red
flag event with humidities dropping to 15% and winds gusting to
between 40 and 45 mph but not for the required duration.
Significant winds did not reach the coastal areas. A similar
scenario appears to be shaping up for tonight though some factors
point to a slight uptick in winds. More than likely conditions
will be similar to last night, though perhaps a couple degrees
cooler and a few percent higher humidities. Given the uncertainty
will leave the Fire Weather Watch going for now and evaluate how 
the situation evolves through early afternoon before making the 
call on a red flag.

CAZ239-252-090030-
/O.CAN.KLOX.FW.W.0003.000000T0000Z-170708T1700Z/
/O.CON.KLOX.FW.A.0003.170708T2300Z-170709T1000Z/
Santa Barbara County South Coast-Santa Barbara County Mountains-
919 AM PDT Sat Jul 8 2017

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 4 PM PDT THIS
AFTERNOON THROUGH LATE TONIGHT FOR WIND AND LOW RELATIVE HUMIDITY
FOR THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST... 

THE NATIONAL WEATHER SERVICE IN Los Angeles/Oxnard HAS CANCELLED 
THE Red Flag Warning.

* Winds...By late afternoon north 15 to 25 mph with gusts to
  between 30 and 40 mph. Strongest in the foothills.

* Relative Humidity...Dropping to between 17 and 22 percent
  tonight. Lowest in the foothills and through the canyons. 

* Temperatures...Mid 80s to mid 90s during the late afternoon and
  evening in the foothills.

* Impacts...If fire ignition occurs, conditions may be favorable 
  for extreme fire behavior which would threaten life and 
  property.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

MW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Jul 5, 10:27 AM PDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jul 5, 10:27 AM PDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1027 AM PDT Wed Jul 5 2017

.SYNOPSIS...
A coastal overnight marine layer will linger, otherwise partly
cloudy into Tuesday with well above normal temperatures. The high
will strengthen on Friday and Saturday for record breaking heat.
The moist monsoonal flow will create possible showers and
thunderstorms for Santa Barbara, Ventura and Los Angeles county
mountains and deserts this afternoon and evening, and again over
the weekend. Hot and breezy winds should occur for the Santa
Barbara Mountains and South Coast from Thursday night into Friday.

&&

.UPDATE...

Most locations are already a few degrees warmer this morning than
this time yesterday and that certainly fits the expectation of
increasing temperatures through the week. The notable exceptions
are in Los Angeles County where most readings in the San Fernando
Valley and in the Santa Monica Mountains are a bit cooler. Both of
these areas had stronger than expected warming yesterday with
reduced morning cloud coverage so this is probably just a
transition adjustment.

The slug of moisture and instability tracking northward off the
coast is moving onshore primarily north of San Luis Obispo County
at this time. However the trailing boundary will move across our
service area later today and this intersection with the incoming
moisture and instability from the southeast will bear watching.
Otherwise a few sprinkles may fall from it but nothing notable is
expected.

The current forecast package appears to be on track with the
increasing heat... thunderstorm potential both today and later in
the week... and with the sundowner event in Santa Barbara County
Thursday and Friday. In addition to watching for thunderstorm
development today... the primary focus will be on determining the
next step for the Excessive Heat Watch in effect for Thursday
through Sunday. Some locations look solid for conversion to
warnings while others remain on the advisory/warning fence. The
Excessive Heat Advisory in effect today will remain just for the
Los Angeles County mountains.

&&

.SHORT TERM...(TDY-FRI)

The weather in the short term will be dominated by a large hot 598
DM four corners upper level high which will slowly move to the
west during the period.

There is a little island of instability off of the Central Coast
and this is generating some TSTMs. This area is moving to the
north and is no longer on a course for SLO county.

This is an ideal set up for moisture transport into California and
while the areas to the south and east of LA county will have the
best moisture and hence afternoon and evening convection There
will be a slight chc of TSTMs over the LA/VTA/SBA mtns as well as
the Antelope vly this afternoon. The moisture push weakens on
Thursday and the slight chc of afternoon TSTMs will be confined to
the eastern San Gabriels and eastern AV. The monsoon moisture will
create frequent periods of partly cloudy skies across most of the
area but probably not SLO county.

The marine layer is pretty non existent this morning save for the
LA beaches and the Central coast. There is not much change to the
situation tonight and expect a similar marine layer stratus
pattern Thu morning. Offshore trends and the mid and high level
clouds should pretty much eliminate the marine layer stratus from
the area Fri and Sat mornings.

Temps are the big story. As the upper high presses slowly to the
west it will create offshore trends both from the north and the
east. It will also smoosh the marine layer down under 500 feet. It
will set up a powerfully strong inversion that will keep min temps
in the 800 to 1600 foot elevation areas in the mid 70s to the
lower 70s. Max temps will rise each day through Friday and then
hold steady on Saturday. Max temps will rise a couple of degrees
today then a couple more on Thursday which will put max temps 4
to 12 degrees above normal. But on Friday as the upper high makes
its nearest approach max temps will rise 5 to 10 degrees. This
will produce widespread triple digit heat across the interior with
plenty of 90s across the coasts. Max temps will be 12 to 18
degrees above normal. There may be a degree or two of cooling
Saturday across the coasts Saturday but it will still be another
kiln like day.

The combination of Very Hot day time temps with warm overnight
lows will make for a dangerous heat event. There is an Excessive
heat Watch now and barring an unprecedented mdl change the watch
will be converted to a warning this afternoon.

All of this heat will create dangerous fire conditions. Please see
the fire weather discussion for details.

.LONG TERM...(SAT-TUE)

It still looks hot on Sunday perhaps a couple of degrees cooler
(there is an off chance that the monsoon will bring in enough mid
and upper level clouds to create 4 to 8 degrees of cooling and
will have to watch for this) It looks like there will be another
decent monsoon push which will bring the chc of TSTMs all the way
into the SBA mtns.

A little more cooling on Monday as the upper high moves back to
the east and weakens. The monsoon push will weaken and again the
only possibility for afternoon convection will be across the
eastern San Gabriels.

Hgts fall on Tuesday and the upper level flow turns to the south.
Better onshore flow will return. It will cool (esp across the
coasts) There will be no monsoon moisture and thus no risk of
TSTMs.

&&

.AVIATION...05/1800Z.

At 1615Z, the marine layer at KLAX was 700 ft deep. The top of
the marine inversion was at 3100 ft with a temperature of 28 deg
C.

The marine clouds have mostly cleared from the coastal sections
and VFR conditions are in effect except for local MVFR
visibilities in some of the valleys.

Expect little stratus coverage tonight, confined to coastal
sections of L.A. County and possibly VTU County and to the Central
Coast. Conds should be IFR to LIFR.

KLAX...Low to moderate confidence in the 18z TAF. There is a 30
percent chance of VFR conditions through the night.

KBUR...Moderate confidence in the 18Z TAF. There is a 20-30%
chance that MVFR vsbys could linger through 22z.

&&

.MARINE...05/900 AM...

Marginal SCA conds across the outer waters may drop below SCA
levels for a few hours, then Small Craft Advisory (SCA) conds are
expected across the outer waters this afternoon thru late tonight.
There is a 20-30% chance that SCA conds may affect the northern
inner waters late this afternoon and evening. Winds should drop
below SCA levels late tonight and Thu morning, then SCA conds are
expected across the outer waters Thu afternoon thru Sun. SCA conds
are likely across the northern inner waters during the afternoon
and evening hours Thu thru Sat, with a chance of SCA conds Sunday.

Across the SBA channel, winds and seas should remain below SCA
levels thru Thu afternoon. There is a 30% chance of SCA conds Thu
evening, mainly across western portions and below passes and canyons
as gusty sundowner winds develop. SCA conds are likely across at
least western portions of the SBA channel Fri evening. Across
the southern inner waters, expect winds and seas to remain below
SCA levels through Sun.

Areas of dense fog will affect the waters thru Thu, especially this
morning and late tonight thru Thursday morning. There is a slight
chance of thunderstorms across the outer waters.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Excessive Heat Watch in effect from Thursday morning through
      Saturday evening for zones 39-44>46-88-547. (See LAXNPWLOX).
     Excessive Heat Watch in effect from Thursday morning through
      Sunday evening for zones 52>54. (See LAXNPWLOX).
     Heat Advisory in effect until 9 AM PDT Thursday for zone 54. (See LAXNPWLOX).
     Fire Weather Watch in effect from Thursday evening through
      Saturday morning for zones 239-252. (See LAXRFWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Thursday for
      zones 670-673-676. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK...(FRI-TUE)
Moist south to southeast flow aloft will bring the potential for
monsoon thunderstorms across the mountains and deserts this
weekend. A long duration extreme heat event is possible Friday
through the weekend, with widespread triple digit readings
returning to the interior areas. Heat may reach dangerous levels
across the mountains and portions of the valleys as well as the
foothills of the SBA south coast.

&&

PUBLIC...Rorke
AVIATION...Sweet
MARINE...Sweet
SYNOPSIS...STu

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 9:03 PM PDTHeat AdvisoryLOXLos Angeles, Santa Barbara4 days
Jul 5, 3:11 AM PDTSmall Craft AdvisoryLOX59 hr
Jul 5, 3:47 PM PDTExcessive Heat WarningLOXLos Angeles, Santa Barbara3 days

Nearby

Red Flag Warnings in California, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.